Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 10, 2021, 1:18 AM CDT for Clay County, Richland County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 1:18 AM CDT (06:18 UTC)
- Expired
- Jul 10, 2021, 2:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WWUS83 KILX 100618
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
118 AM CDT Sat Jul 10 2021
ILZ066-067-071-072-100715-
Clay-Richland-Jasper-Effingham-
118 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...RICHLAND...
CLAY AND SOUTH CENTRAL EFFINGHAM COUNTIES UNTIL 215 AM CDT...
At 118 AM CDT, Doppler radar was tracking a strong thunderstorm over
Iola, or 11 miles northwest of Flora, moving southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Olney, Flora, Louisville, Clay City, Noble, Xenia, Bible Grove,
Parkersburg, Claremont, Calhoun, Iola, Sailor Springs, Schnell,
Ingraham, Oskaloosa, Wakefield, Wendelin, Hord and Olney Noble
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8816 3861 8870 3883 8870 3897 8858
3875 8795 3857 8805 3857 8814
TIME...MOT...LOC 0618Z 306DEG 35KT 3882 8858
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:20 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 10, 12:20 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1220 AM CDT Sat Jul 10 2021 .SYNOPSIS... Issued at 236 PM CDT Fri Jul 9 2021 A slow-moving weather system will bring periods of showers and thunderstorms to the region this weekend. Some storms will be strong or severe, especially late Friday evening. Otherwise, flooding to urban roads and rural ditches will be possible through the weekend as rainfall will be heavy at times, especially across the west central and southwest portions of the state. Cooler and less wet weather should be expected early next week before yet another frontal system threatens widespread rain by the middle of next week. && .UPDATE... Issued at 1024 PM CDT Fri Jul 9 2021 Slightly elevated instability north of a warm frontal boundary continues to produce scattered severe thunderstorms in west central IL. A strong instability gradient lies just north of the warm front from southern IA into southeast IL, while the richest instability, up to around 4000 J/kg MUCAPE lingers south of the front. 40-60 kt effective bulk shear lies in the vicinity of the front, aiding in intensification of storms in the region. Severe storms are generally sinking southward toward the higher instability. Meanwhile, less intense elevated storms are propagating southeastward well north of the warm front toward southeast IL, organized by a shortwave aloft, similar to a general theme of 00Z CAM model output. A tornado watch is in effect for Schuyler, Cass, Scott, and Morgan Counties until 2 am. Updates so far are minor, mainly for issuance of the tornado watch. && .SHORT TERM...(Tonight) ISSUED AT 236 PM CDT Fri Jul 9 2021 Storm relative hodographs suggest any discrete convection that develops late this afternoon and early evening west of the Mississippi River Valley will become linear as it approaches central Illinois and interacts with the LLJ. The current expectation is for an MCS to initially propagate along the warm front/MUCAPE gradient, which runs roughly parallel to a Galesburg to Effingham line. But, as the cold pool becomes more mature late this evening, the MCS should show a tendency to follow the 0-3 km shear vectors into portions of central and southern Illinois. Depending on the strength of the cold pool (will need to assess theta-e differentials from 00z ILX sounding), there could be some bowing segments along the leading edge of the MCS. This will lead to a damaging straight-line wind threat late this evening with pockets of 70+ MPH gusts possible. A few brief tornadoes may be possible within these bowing segments wherever the 3-ingredients method (for QLCS mesovortexgenesis) is met, but modest low-level CAPE and 0-3km shear may limit the tornado threat for our area. Timing all of this out remains our biggest challenge with CAMs suggesting a progressively later onset. But for now, we'll peg the peak severe weather threat between 9pm-4am for locations west of a Galesburg to Effingham line. Perhaps the bigger and understated threat this evening is hydro. While the 12z HREF didn't offer much continuity with convective mode and timing, we do believe it offers a helpful solution on QPF; namely with the LPMM, which suggests a widespread 0.5"-1.0" with localized streaks of 3.0"-5.0" wherever the heaviest convection occurs. To account for these higher-end amounts, we have hoisted a Flash Flood Watch for portions of west central Illinois, valid until 15z/10am Saturday. .LONG TERM...(Saturday through Friday) ISSUED AT 236 PM CDT Fri Jul 9 2021 There will be multiple low-level forcing mechanisms around by Saturday afternoon to provide a focus for additional convective development: (1) a decaying MCV with remnant outflow, and (2) a lifting warm front. There will also be upper-level support to help reinvigorate convection as shortwave energy rotates across the Mississippi River Valley. CAPE/Shear profiles exhibit 1000-1500 J/kg of MLCAPE mainly south of I-74, but less than 40 kts of deep layer shear. Depending on how quickly clouds dissipate, convective initiation may be delayed until later Saturday evening when the LLJ veers in ahead of the cold front. Such a scenario would keep both severe weather and torrential rainfall chances along and south of I-70. A bit of a lull is likely for Sunday and Monday as the upper- level low becomes cut-off from the main flow. This will keep skies murky with periods of light showers, but instability looks anemic during this stretch. The region may squeak out a completely dry day on Tuesday as the upper-level low opens up and lifts toward the Great Lakes. Nevertheless, ensemble guidance is hinting at additional showers and thunderstorms for the back half of next week as yet another frontal system pushes across the region. Temperatures will be held below normal through this weekend with afternoon highs warming into the upper 70s to low 80s. Moderating temperatures are then expected by early next week as winds veer southerly ahead of the incoming cold front. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1220 AM CDT Sat Jul 10 2021 A thunderstorm complex primarily south of KDEC arcing southwestward toward St. Louis will affect KDEC and KCMI for a short period after 06Z, then generally dry weather is expected through much of the night until another thunderstorm complex arrives early in the morning. This should bring scattered showers and thunderstorms through much of the day Saturday along with MVFR cigs and areas of MVFR vsby possible as well. Winds generally E-SE 5-10 kts, although a shift to southerly expected Saturday afternoon for KDEC as a cold front pushes north of that location. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM CDT this morning for ILZ036-040- 041-047>051. && UPDATE...37 SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...37
Hazardous weather outlook, Jul 9, 3:48 PM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 348 PM CDT Fri Jul 9 2021 ILZ027-029-037-042-052-053-061-066-071-102100- Christian-Clay-Effingham-Knox-Logan-Macon-Peoria-Shelby-Tazewell- 348 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Moderate flooding is ongoing on the Illinois River near Havana and Beardstown. Minor flooding will continue along other portions of the Illinois River. There is a slight risk of severe weather for central Illinois tonight after 8pm. The main threats are damaging winds and isolated large hail. An isolated tornado is also possible. Heavy rainfall is also possible and could bring flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms will remain possible Saturday. The possibility of heavy rainfall will also continue through the weekend, especially Saturday through Saturday night. Moderate flooding will continue along portions of the Illinois River through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 5 pm til midnight. ILZ036-040-041-047>051-102100- Cass-Fulton-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 348 PM CDT Fri Jul 9 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Moderate flooding is ongoing on the Illinois River near Havana and Beardstown. Minor flooding will continue along other portions of the Illinois River. There is an enhanced risk of severe weather for central and west central Illinois tonight after 9pm. The main threats are damaging winds and isolated large hail. An isolated tornado is also possible. Heavy rainfall is also possible and could bring flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms will remain possible Saturday. The possibility of heavy rainfall will also continue through the weekend, especially Saturday through Saturday night. Moderate flooding will continue along portions of the Illinois River through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 5 pm til midnight. ILZ028-030-031-038-043>046-054>057-062-063-067-068-072-073-102100- Champaign-Clark-Coles-Crawford-Cumberland-De Witt-Douglas-Edgar- Jasper-Lawrence-Marshall-McLean-Moultrie-Piatt-Richland-Stark- Vermilion-Woodford- 348 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe weather for portions of central, east central and southeast Illinois tonight after 10pm. The main threats are damaging winds and isolated large hail. Heavy rainfall is also possible and could bring flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms will remain possible Saturday. The possibility of heavy rainfall will also continue through the weekend, especially Saturday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 8pm this evening. MJA
In the hours before
Local storm report, Jul 10, 12:07 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
07/09/2021 M59 MPH CHRISTIAN IL AWOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM TAYLORVILLE AIRPORT. AWOS STATION KTAZ
TAYLORVILLE MUNI AP.
&&
SBLocal storm report, Jul 10, 12:32 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1232 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD 2 NNE GRANDVIEW 39.85N 89.61W
07/09/2021 SANGAMON IL EMERGENCY MNGR
REPORT OF ROADWAY FLOODING.
&&
SBLocal storm report, Jul 10, 12:34 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1234 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 1 NNW GRANDVIEW 39.83N 89.63W
07/09/2021 SANGAMON IL EMERGENCY MNGR
REPORT OF ROADWAY FLOODING.
&&
SBLocal storm report, Jul 10, 12:36 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1236 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLOOD 2 SSE GRANDVIEW 39.79N 89.61W
07/09/2021 SANGAMON IL EMERGENCY MNGR
REPORT OF ROADWAY FLOODING.
&&
SBLocal storm report, Jul 10, 12:38 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 2 ESE CAPITAL AIRPORT 39.83N 89.65W
07/09/2021 SANGAMON IL EMERGENCY MNGR
REPORT OF TREE DOWN IN ROADWAY.
&&
SBSpecial weather statement, Jul 10, 1:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
118 AM CDT Sat Jul 10 2021
ILZ066-067-071-072-100715-
Clay-Richland-Jasper-Effingham-
118 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...RICHLAND...
CLAY AND SOUTH CENTRAL EFFINGHAM COUNTIES UNTIL 215 AM CDT...
At 118 AM CDT, Doppler radar was tracking a strong thunderstorm over
Iola, or 11 miles northwest of Flora, moving southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Olney, Flora, Louisville, Clay City, Noble, Xenia, Bible Grove,
Parkersburg, Claremont, Calhoun, Iola, Sailor Springs, Schnell,
Ingraham, Oskaloosa, Wakefield, Wendelin, Hord and Olney Noble
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8816 3861 8870 3883 8870 3897 8858
3875 8795 3857 8805 3857 8814
TIME...MOT...LOC 0618Z 306DEG 35KT 3882 8858
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 57 min |
| Jul 9, 10:50 PM CDT | Special Weather Statement | ILX | Sangamon | 25 min |
| Jul 9, 11:11 PM CDT | Areal Flood Advisory | ILX | Sangamon | 115 min |
| Jul 9, 11:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Shelby | 47 min |
| Jul 10, 9:27 AM CDT | River Flood Warning | ILX | Clay, Richland | 11 days |
| Jul 10, 2:08 PM CDT | Tornado Warning | ILX | Cass, Mason, Morgan | 52 min |
| Jul 10, 2:45 PM CDT | Tornado Warning | ILX | Cass, Mason, Menard | 60 min |
| Jul 10, 2:53 PM CDT | Tornado Warning | ILX | Fulton, Mason | 52 min |
| Jul 10, 3:38 PM CDT | Tornado Warning | ILX | Logan, Mason, Menard | 37 min |
| Jul 10, 6:18 PM CDT | Flash Flood Warning | ILX | Clay | 3 hr |
| Jul 10, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 53 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.